MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number THPX405
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 42-year-old asian female patient underwent a breast augmentation revision surgery with a 405cc mentor memorygel xtra breast implant.Post-operatively, the patient experienced occasional muscle soreness on the right side.A mammogram and ultrasound revealed an abnormality in the right breast implant that indicated possible extracapsular rupture or peri-implant fluid collection in the breast.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On (b)(6) 2023, mentor became aware that information was inadvertently omitted from the initial report.The patient's date of implantation was provided as (b)(6) 2018.The patient had magnetic resonance imaging that confirmed that the device was ruptured.Manufacturer's reference number: (b)(4) in the initial report, d6 implantation date should have been populated with (b)(6) 2018.The b5 event description should have included the magnetic resonance imaging diagnosis.
 
Additional Manufacturer Narrative
On february 09, 2023, mentor received additional information.The patient's removal surgery was rescheduled to (b)(6) 2023.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 11, 2023, mentor became aware that inaccurate information was inadvertently submitted in the initial report due to a system error.The manufacturer was updated to mentor, texas.On january 13, 2023, mentor received additional information.The patient is scheduled for removal on (b)(6) 2023.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: implant site fluid collection, rupture manufacturer's reference number: (b)(4).D3.Manufacturer name should have been populated with mentor texas.D3.Manufacturer address street line 1 should have been populated with (b)(6).D3.Manufacturer zip code should have been populated with (b)(6).D3.Manufacturer state code should have been populated with (b)(6).G1.Manufacturer contact facility name should have been populated with (b)(6).
 
Additional Manufacturer Narrative
On february 22, 2023, mentor received additional information.The patient's explantation procedure was rescheduled to (b)(6) 2023.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 30, 2023, mentor received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 29, 2023, mentor completed a visual inspection and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant was found to be ruptured.A microscopic examination was performed, and the cause of the tear could not be identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause the implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
suite 200
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15978266
Report Number3006942524-2022-00017
Device Sequence Number5858479
Product Code FTR
UDI-Device Identifier00081317025702
UDI-Public00081317025702
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2023
Device Model NumberTHPX405
Device Catalogue NumberTHPX405
Device Lot Number7590107
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Supplement Date Received by Manufacturer01/02/2023
01/11/2023
02/07/2023
02/22/2023
03/30/2023
04/29/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/02/2023
01/27/2023
02/15/2023
02/24/2023
04/19/2023
05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexFemale
Patient RaceAsian